MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM JET7 REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM JET7 REPERFUSION CATHETER; NRY
Model Number 5MAXJET7-B
Medical Device Problem Codes Material Puncture/Hole (1504); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the right m1 segment of the middle cerebral artery (mca) using a penumbra system jet 7 reperfusion catheter (jet7).During the procedure, the physician began aspirating with the jet7 to make the first pass and heard air leaking.Upon inspection of the jet7, the physician noticed that it was kinked and had a pin-size hole at the site of the kink.Therefore, the jet7 was removed.The procedure was completed using another jet7.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the jet7 was kinked approximately 2.5 cm and 58.0 cm from the hub.The strain relief was unraveled, and a hole was present at the proximal kink.Conclusions: evaluation of the returned jet7 confirmed a kink and a hole underneath the strain relief.If the jet7 is forcefully manipulated at extreme angles during use, damage such as this may occur.During functional testing, the jet7 was flushed with air while submerged, and bubbles were observed coming from the kinked location.Further evaluation of the returned jet7 revealed an additional kink in the catheter shaft.This kink was likely incidental to the reported complaint.Penumbra catheters are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
PENUMBRA SYSTEM JET7 REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key9892241
Report Number3005168196-2020-00460
Device Sequence Number11288062
Product Code NRY
UDI-Device Identifier00815948020955
UDI-Public00815948020955
Combination Product (Y/N)Y
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K190010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/05/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/14/2022
Device Model Number5MAXJET7-B
Device Catalogue Number5MAXJET7
Device Lot NumberF94267
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/11/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 03/05/2020
Supplement Date Received by Manufacturer04/06/2020
Initial Report FDA Received Date03/27/2020
Supplement Report FDA Received Date04/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age78 YR
Date Report Sent to FDA01/01/2005